Tamoxifen after complete hysterectomy?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2005
Total Posts : 205
   Posted 11/2/2005 11:29 PM (GMT -6)   
Well it's been a couple of months since I've been on here and I've missed you all but I had so much going on I needed to not think about the cancer for a while.  We've had custody issues with my step son and I've had more surgery which brings me here for some answers.
On October 6th I had a complete hysterectomy for relief of horrible painful periods and heavy bleeding.  I was dx with a fibroid growing in my cervix over a year ago but it got worse with the tamoxifen. So my gyn. offered the hyster. as both a relief to those symptoms and also to get rid of the source of estrogen since my tumor was both estrogen and progesterone positive. 
The thing is she won't see my until Dec. 20 for my follow up.  On Hystersisters.com the average is 6 weeks but my doc's office says unless there is a problem she doesn't need to see me until then. So I called my onc. office to find out if I should stop the tam. and they said to continue until I go in there later this month. Now here comes the part where I have to tell you that I was bad and just stopped taking it 2 weeks after the surgery. eyes   I HATE taking meds on a regular basis. During the hyster. I had a gen. surgeon look at my gallbladder, it was fine but he also did a endoscopy of my stomach and found I have a very irritated stomach lining.  So he put me on Nexium.  So I was overloaded with meds.  Did I do a bad thing?  I'm getting nervous about my upcoming appointment with my onc.  Is she going to lambast me?
Is there any reason I should start taking it again? Why would I need the tam. if I don't have ovaries?
Any insight would be greatly appreciated. I haven't been able to find much online about this.
PS did you ever coordinate a get together.  Sorry I had to drop out of the planning on that. sad
Snowflakes are one of nature's most fragile things, but just look what they can do when they stick together.

-Vesta M. Kelly

Veteran Member

Date Joined Jul 2003
Total Posts : 2272
   Posted 11/3/2005 6:50 AM (GMT -6)   
No answers for you, but wanted to tell you how glad I am to see you! I hope you find time to pop in more often, but we understand the "break" that you needed.

Good luck with the Tam issues and I hope you are feeling better!

Veteran Member

Date Joined Jul 2003
Total Posts : 1106
   Posted 11/3/2005 1:58 PM (GMT -6)   
Mia, I remember asking my onc the same thing after my ovaries were removed. (Everything else was removed way before that). She said that my adrenal gland also emits some estrogen, so yes I was to stay on the tamoxifen. Maybe since then they have changed there way of doing this, but that is all I can tell you. You take care and best wishes with all that is going on. HUGS, Gail
"Inside this body lies that of a skinny lady.  But I can usually shut her up with chocolate.".

Veteran Member

Date Joined Jul 2003
Total Posts : 2921
   Posted 11/5/2005 12:27 PM (GMT -6)   
Hmmm I was prescribed Tamoxifen after a hysterectomy done many years before and I was also in full menapause at the time. I never gave any thought to this question, but I had really bad hot flashes on it so I stopped taking it after 6 months. Hugs, MK

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 3:43 AM (GMT -6)
There are a total of 2,711,555 posts in 299,046 threads.
View Active Threads

Who's Online
This forum has 153575 registered members. Please welcome our newest member, manik molla.
179 Guest(s), 4 Registered Member(s) are currently online.  Details
mom2nine, Jason423, Bhutan boy, testuser1234

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer